Economics at your fingertips  

The Limits to Minimum‐Variance Hedging

Richard Harris (), Jian Shen and Evarist Stoja

Journal of Business Finance & Accounting, 2010, vol. 37, issue 5‐6, 737-761

Abstract: Abstract: In this paper, we compare the estimated minimum‐variance hedge ratios from a range of conditional hedging models with the ‘realized’ minimum variance hedge ratio constructed using intraday data. We show that the reduction in conditionally hedged portfolio variance falls far short of the ex post maximal reduction in variance obtained using the realized minimum variance hedge ratio. While this is partly due to systematic bias, correcting for this bias does little to improve hedging effectiveness. The poor performance of conditional hedging models is therefore more likely to be attributable to the unpredictability of the integrated hedge ratio.

Date: 2010
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)

Related works:
Journal Article: The Limits to Minimum-Variance Hedging (2010) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0306-686X

Access Statistics for this article

Journal of Business Finance & Accounting is currently edited by P. F. Pope, A. W. Stark and M. Walker

More articles in Journal of Business Finance & Accounting from Wiley Blackwell
Bibliographic data for series maintained by Wiley Content Delivery ().

Page updated 2020-07-13
Handle: RePEc:bla:jbfnac:v:37:y:2010:i:5-6:p:737-761